Texas, 2004Flash Flooding in Texas, June 23, 2004
June 23, 2004 · NWS EWX · 2 events in 2 counties and zones
2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 23, 5:58 PM CST, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 23, 5:58 PM CST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
658 PM CDT WED JUN 23 2004
.UPDATE...
THE FLOOD WATCH WILL BE ALLOWED TO EXPIRE AT 7PM AS THE SURFACE LOW
AND ASSOCIATED CONVECTION SLIDE EAST INTO CWA HGX. ONLY ISOLATED
SHOWERS AND THUNDERSTORMS WILL REMAIN OVER SOUTH CENTRAL TEXAS...SO
WILL DECREASE POPS FOR THIS EVENING. OTHERWISE...PREVIOUS FORECAST
THINKING ON TRACK WITH NO MAJOR CHANGES FORESEEN.
&&
.PREV DISCUSSION...
SURFACE LOW DRIFTING EAST OVER LAVACA COUNTY WITH NUMEROUS BANDS OF
CONVECTION FEEDING INTO IT OVER THE EASTERN CWA. UPPER TROUGH ALONG
THE RIO GRANDE WITH SCATTERED CONVECTION OVER THE SOUTHWESTERN CWA.
ELSEWHERE, MAINLY ISOLATED CONVECTION. PWS REMAIN HIGH DUE TROPICAL
MOISTURE AND FEATURES PROVIDING STRONG LIFT AND FOCUS. WILL KEEP
HIGHEST POPS WHERE CONVECTION ONGOING AND MAINTAIN FLASH FLOOD WATCH
EAST OF A LEXINGTON TO SEGUIN TO JOURDANTON LINE UNTIL 7 PM. THE LOW
SHOULD DRIFT EAST OF CWA BY THEN, HOWEVER, THE EVENING SHIFT MAY HAVE
TO EXTEND, IF NOT.
LOW AND TROUGH WILL BE EAST OF THE CWA BY THURSDAY WITH ONLY A WEAK
SHEAR AXIS REMAINING. DUE WEAKER LIFT MAINLY FROM DAYTIME HEATING
WILL GO WITH SLIGHTLY LOWER POPS. RELATIVE LULL ON THURSDAY TO BE
BRIEF WITH ANOTHER TROUGH DROPPING INTO THE SHEAR AXIS BY FRIDAY. PWS
WILL REMAIN HIGH WITH TROPICAL MOISTURE PERSISTING. FOR NOW, WILL GO
WITH HIGH CHANCE POPS FROM FRIDAY THROUGH THE WEEKEND AND INTO NEXT
WEEK. AGAIN THE THREAT OF HEAVY RAINFALL WILL LOOM. OF NOTE, ANOTHER
(THE THIRD) RARE JUNE COOL FRONT AND MOISTURE FROM THE DEEP TROPICS
SOUTH OF HAWAII WILL MOVE INTO THE CWA AND SERVE TO ENHANCE RAINFALL.
&&
.EWX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
11/03/WR
Hazardous weather outlook, Jun 23, 9:45 AM CST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1045 AM CDT WED JUN 23 2004
TXZ171>173-183>194-202>209-217>225-228-241100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
1045 AM CDT WED JUN 23 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...
A FLASH FLOOD WATCH IS IN EFFECT FOR THAT PART OF SOUTH CENTRAL
TEXAS EAST OF INTERSTATE 35. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL
BE COMMON ACROSS THE COASTAL PRAIRIES THIS AFTERNOON...WITH ISOLATED
TOTALS OF UP TO 3 INCHES POSSIBLE. RIVERS AND LARGE STREAMS REMAIN
SWOLLEN FROM PREVIOUS RAINS...MEANING THERE IS A HEIGHTENED THREAT
FOR RIVER FLOODING IN AREAS THAT RECEIVE FLASH FLOODS.
.DAYS TWO THROUGH SEVEN...
A WET TROPICAL WEATHER PATTERN WILL CONTINUE FOR THE NEXT SEVERAL
DAYS WITH LOCALLY HEAVY RAINS POSSIBLE THROUGH AT LEAST THIS WEEKEND.
THE CHANCE OF HEAVY RAINFALL WILL BE MAINLY ALONG AND EAST OF THE
I-35 CORRIDOR.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flash Flood, Frio
- When
- June 23, 8:30 PM CST to 9:30 PM CST
- Where
- Frio County, East Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.868, -99.108 (the zone’s center; the record gives no point)
Between 1 and 2 inches of rain fell in Frio County, mainly east of IH35. Heaviest amounts were near 3 inches in the Bigfoot area. Brief flash flooding was reported.
Flash Flood, Medina
- When
- June 23, 8:30 PM CST to 11:00 PM CST
- Where
- Medina County, South Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.356, -99.110 (the zone’s center; the record gives no point)
Up to 4 inches of rain fell just north of Yancey in the early evening, with a general 1 to 2 inch rainfall across Medina County south of US90. FM2200 and FM462 were reported under water in the late night period.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Wisconsin, June 23, 20041 death · 1 injured · $24 million · F3 · 56 events
- Tornadoes and Hail in Wisconsin, June 23, 200421 injured · $374,000 · F1 · 41 events
- Tornadoes and Hail in Wisconsin, June 23, 20041 injured · $7.9 million · F2 · 11 events
- Tornado and Flash Flooding in Texas, June 23, 2004$225,000 · F0 · 10 events
- Damaging Winds in Georgia, June 23, 2004$86,000 · 52 kt wind · 11 events
- Hail and Damaging Winds in Michigan, June 23 to 24, 2004$100,000 · 1 in hail · 6 events
- Tornadoes and Hail in North Dakota, June 23, 2004F1 · 17 events
- Damaging Wind in Mississippi, June 23, 2004$40,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in Minnesota, June 23, 2004$28,000 · 70 kt wind · 8 events
- Cold in Minnesota, June 23 to 24, 200424 events
- Cold in North Dakota, June 23 to 24, 200418 events
- Hail and Damaging Winds in Minnesota, June 23, 2004$10,000 · 63 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409352, 5409353.